MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VELYS ROBOTIC-ASSIST STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VELYS ROBOTIC-ASSIST STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451611001
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: investigation summary according to the information received, the issue with the following product: 451611001 sn (b)(6).1.During surgery loss camera connection - camera cord was plugged in the entire time - received error: connection was lost and then connection regained.This happened twice during the surgery.2.Rep stated the arm of the camera needs an extra joint to visualize the arrays.3.Robot never came into the field because they were unable to register the patient due to patient's high bmi.Could not capture the phantom array in the lateral scout.Results received from the engineering team: (uploaded under velys navigation station pi-(b)(4).Issue 1: investigation is under velys camera station pi- (b)(4): issue 2: investigation is under velys camera station pi-(b)(4).Investigation summary: issue 3: investigation was led by system and tpm team.Log were reviewed and investigated.The investigation confirms the allegation "they were unable to register the patient." the part of the allegation "[.] due to patient's high bmi [.]" is a reporter pre-supposed root cause.The investigation shows that only 7 of the 18 phantom fiducials were detected during the registration step (while 12 at minimum are required).Based on the available information there is insufficient evidence to determine a root cause conclusively.It is also important to note that all screw systems on label as compatible with velys spine are contraindicated for severe obesity.Velys spine itself is not contraindicated for obesity and relies on the contraindications of the implant and instrument families.As per (b)(4) fse noticed an issue where the robot arm contacted e-stop.Fse removed and repositioned arm.System is now performing as intended.The user indicated that there were no reports of injuries, medical intervention or prolonged hospitalization, even though the surgery was aborted.This issue will be continued to be monitored through complaint trending as part of post market surveillance.Root cause : issue 3: based on the available information, the patient size and anatomy plus the phantom size and location are greater than the allowable field of view from the imager, however there is insufficient evidence to determine this conclusively and therefore a root cause for this cannot be determined.It is also important to note that all screw systems on label as compatible with velys spine are contraindicated for severe obesity.Velys spine itself is not contraindicated for obesity and relies on the contraindications of the implant and instrument families.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Device history device history review for (b)(6).Manufacturing date: 29-oct-2025 the device has not been previously serviced.Device history record shows that sn: (b)(6) of (b)(6) was processed through the normal installation and inspection operations with no rework or nonconformities noted.Serial no: (b)(6) met all required criteria at the time of release with no issues documented during the installation process.Review of the device history record(s) showed that there were no issues during the installation of this product which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported during thoracic percutaneous psf t8-t12 surgery, loss of camera connection occurred.Camera cord was plugged in the entire time.Received error: connection was lost and then connection regained.This happened twice during the surgery.Company representative stated the arm of the camera needs an extra joint to visualize the arrays.Robot never came into the field because they were unable to register the patient due to patient's high bmi.Could not capture the phantom array in the lateral scout.What step were they on when this issue occurred? registering arrays was this a robotic or navigation only procedure? robotic, robot was positioned on the patient's right side.Troubleshooting.Unknown patient involvement? yes were there reports of injuries, medical intervention or prolonged hospitalization? no are patient treatments delayed or canceled? yes, rep stated the surgery was aborted - no other surgeries are scheduled.Next day of surgery: none at this time rep requested for this to be escalated.All information has been disclosed.No further information was provided.

Brand Name
VELYS ROBOTIC-ASSIST STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key24163308
Report Number1526439-2026-00054
Device Sequence Number9000695
Product Code OLO
UDI-Device Identifier10705034646008
UDI-Public(01)10705034646008
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K233228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451611001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2026
Initial Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown